Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 3, NWS Corpus Christi, TX

February 26, 20206 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 26, 2020, 12:33 AM CST for 6 counties in Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2020, 12:33 AM CST (06:33 UTC)
Expired
Feb 26, 2020, 12:00 PM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS74 KCRP 260633
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1233 AM CST Wed Feb 26 2020

TXZ245-342>347-442-443-447-261500-
/O.NEW.KCRP.WI.Y.0003.200226T0633Z-200226T1800Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
1233 AM CST Wed Feb 26 2020

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, 
  Coastal San Patricio, Aransas Islands, Coastal Refugio, 
  Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun 
  Islands Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CB
1 follow-up statement
200 
WWUS74 KCRP 261439
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
839 AM CST Wed Feb 26 2020

TXZ245-342>347-442-443-447-261800-
/O.CON.KCRP.WI.Y.0003.000000T0000Z-200226T1800Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
839 AM CST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 30 mph with gusts around 40 mph.

* WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, 
  Coastal San Patricio, Aransas Islands, Coastal Refugio, 
  Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun 
  Islands Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:44 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 25, 10:44 PM CST, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1044 PM CST Tue Feb 25 2020

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...Cold front has moved through the coastal waters late
this evening. Satellite imagery shows an expanding area of mid
level clouds over south Texas behind the front. Clouds will
decrease early Wednesday morning with north winds remaining strong
and gusty through mid afternoon. Wind gusts should reach up to 30
knots over the coastal regions from 14-22Z Wednesday. Wind speeds
will gradually decrease by late afternoon and become light early
in the evening. VFR.

&&

.PREV DISCUSSION... /Issued 904 PM CST Tue Feb 25 2020/

DISCUSSION...Cold front has moved into the near shore waters at
this time with latest MSAS analysis showing strong pressure rises
of 4-5 millibars per 3 hours from the Coastal Bend norhtwest into
the Brush Country to near Eagle Pass. Wind speeds have increased
with arrival of pressure surge with temperatures steadily falling.
Made adjustments to cloud cover as mid level clouds have expanded
over the coastal plains associated with lift on the southern edge
of the short wave trough passing by to the north and an upper
level jet streak moving across south Texas.

MARINE...Cold front has arrived on time for onset of SCA
conditions over the coastal waters around 03Z. Expect the winds
will increase to near 30 knots with gusts above gale over the
Gulf waters around 06Z and continue until 18Z Wednesday. Bumped
up the wave heights slightly for later tonight into Wednesday
with max wave heights over the far offshore waters at 11-12 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    46  59  36  60  40  /  10   0   0   0   0
Victoria          42  57  31  60  36  /   0   0   0   0   0
Laredo            46  60  36  64  40  /   0   0   0   0   0
Alice             45  61  33  63  37  /   0   0   0   0   0
Rockport          46  59  40  58  46  /  10   0   0   0   0
Cotulla           42  60  32  65  36  /   0   0   0   0   0
Kingsville        46  61  34  63  37  /  10   0   0   0   0
Navy Corpus       48  58  43  58  47  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until midnight CST tonight For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Gale Warning until noon CST Wednesday For the following zones:
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Small Craft Advisory until noon CST Wednesday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

XX/99...SHORT TERM
Hazardous weather outlook, Feb 25, 3:48 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
348 PM CST Tue Feb 25 2020

TXZ229>234-239>247-342>347-442-443-447-262200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
348 PM CST Tue Feb 25 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Northerly winds could reach Wind Advisory levels along the Coastal
Bend tomorrow.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Fire Danger Statement was issued due to the possibility of
elevated fire weather conditions over southern portions of The
Brush Country and the Coastal Bend.

Temperatures may dip to near freezing late Wednesday night into
Thursday morning from areas near Cotulla east to Victoria.

GMZ230-235-250-255-270-275-262200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
348 PM CST Tue Feb 25 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Gale Warning is in effect for the Gulf waters for frequent gusts
to gale from midnight tonight through Wednesday morning.

Small Craft Advisory are in effect for the bays from 9 PM CST
through Wednesday.

Small Craft Advisory are in effect for the Gulf waters from 9 PM
CST tonight through midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional Small Craft Advisories for the Gulf waters are likely
for Wednesday afternoon as winds drop below Gale criteria.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:21 AM CSTRed Flag WarningCRPAransas, Calhoun, Duval, Jim Wells, Kleberg, Nueces and 3 more8 hr
Feb 26, 12:01 PM CSTSmall Craft AdvisoryCRP15 hr
Feb 26, 2:07 PM CSTFreeze WarningCRPBee, Goliad, La Salle, Live Oak, McMullen, Victoria18 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.